Alert archive / Minnesota / Snow Advisories in 2008

Snow Advisory 3, NWS Grand Forks, ND

March 31, 2008Grant County, Minnesota

NWS Grand Forks, ND issued this snow advisory at Mar 31, 2008, 3:37 AM CDT for Grant County, Minnesota. It took effect at Mar 31, 2008, 6:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2008, 3:37 AM CDT (08:37 UTC)
In effect from
Mar 31, 2008, 6:00 AM CDT
Expired
Mar 31, 2008, 8:07 PM CDT
In force
14 hr
Issued by
NWS Grand Forks, ND

County Grant County, MN

The radar

The Aberdeen radar (KABR), 194 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 310837
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
337 AM CDT MON MAR 31 2008

...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA...

.A LOW PRESSURE WILL PUSH ACROSS THE CENTRAL PLAINS TODAY...AND
WILL PRODUCE SNOW AS FAR NORTH AS SOUTHEASTERN NORTH DAKOTA AND
WEST CENTRAL MINNESOTA. GRANT COUNTY IN MINNESOTA MAY GET 3 TO 4
INCHES OF SNOW FROM THIS STORM.

MNZ040-010300-
/O.NEW.KFGF.SN.Y.0003.080331T1100Z-080401T0300Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
337 AM CDT MON MAR 31 2008

...SNOW ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SNOW WILL DEVELOP THIS MORNING ACROSS SOUTHEASTERN NORTH DAKOTA
AND WEST CENTRAL MINNESOTA AS A LOW PRESSURE SYSTEM PUSHES ACROSS
THE CENTRAL PLAINS. WHILE THE HEAVIEST SNOW IS EXPECTED TO FALL
FURTHER SOUTH...GRANT COUNTY IN WEST CENTRAL MINNESOTA MAY GET 3
TO 4 INCHES OF SNOW THROUGH THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
G2/DR
3 follow-up statements
000 
WWUS43 KFGF 311640
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1140 AM CDT MON MAR 31 2008

...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA...

.LOW PRESSURE WILL PUSH ACROSS THE CENTRAL PLAINS TODAY INTO THIS
EVENING...AND WILL PRODUCE SNOW AS FAR NORTH AS SOUTHEASTERN NORTH
DAKOTA AND WEST CENTRAL MINNESOTA. GRANT COUNTY IN MINNESOTA MAY
GET 3 TO 5 INCHES OF SNOW FROM THIS STORM.

MNZ040-010300-
/O.CON.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
1140 AM CDT MON MAR 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SNOW WILL CONTINUE THROUGH EARLY EVENING ACROSS SOUTHEASTERN NORTH
DAKOTA AND WEST CENTRAL MINNESOTA. WHILE THE HEAVIEST SNOW IS
EXPECTED TO FALL FURTHER SOUTH...GRANT COUNTY IN WEST CENTRAL
MINNESOTA MAY GET 3 TO 5 INCHES OF SNOW THROUGH THIS EVENING.

LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TONIGHT...AND
THE SNOW WILL DIMINISH ACROSS THE REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
DK
000 
WWUS43 KFGF 311959
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
259 PM CDT MON MAR 31 2008

...SNOW ADVISORY FOR GRANT COUNTY MINNESOTA...

.LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE INTO THE EASTERN
GREAT LAKES TUESDAY. LIGHT SNOW WILL CONTINUE AS FAR NORTH AS
SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. GRANT COUNTY
IN MINNESOTA WILL GET 3 TO 5 INCHES OF SNOW FROM THIS STORM.

MNZ040-010300-
/O.CON.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
259 PM CDT MON MAR 31 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SNOW WILL CONTINUE THROUGH EARLY EVENING ACROSS PORTIONS OF WEST
CENTRAL MINNESOTA. THE HEAVIEST SNOW IS EXPECTED TO FALL FURTHER
SOUTH...GRANT COUNTY IN WEST CENTRAL MINNESOTA MAY GET 3 TO 5
INCHES OF SNOW THROUGH THIS EVENING.

PUBLIC REPORTS INDICATE 2 TO 3 INCHES OF HEAVY...WET SNOW HAVE
FALLEN IN THE HOFFMAN AND NORCROSS AREAS OF GRANT COUNTY TODAY.
AS OF MID AFTERNOON MODERATE TO HEAVY SNOWS WERE STILL OCCURRING.

LOW PRESSURE WILL SLOWLY MOVE AWAY FROM THE REGION TONIGHT...AND
THE SNOW WILL DIMINISH ACROSS THE REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


EWENS
000 
WWUS43 KFGF 010107
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
807 PM CDT MON MAR 31 2008

...SNOW WINDING DOWN ACROSS THE REGION...

.SNOW WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS AS AN
AREA OF LOW PRESSURE OVER IOWA LIFTS INTO THE GREAT LAKES REGION.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED.

MNZ040-010215-
/O.CAN.KFGF.SN.Y.0003.000000T0000Z-080401T0300Z/
GRANT-
INCLUDING THE CITY OF...ELBOW LAKE
807 PM CDT MON MAR 31 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT SNOW WILL CONTINUE TO DIMINISH WITH LITTLE ADDITIONAL
ACCUMULATION EXPECTED. 

$$
VOELKER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Mar 31, 3:26 AM CDT, 11 minutes earlier.

Area forecast discussion, Mar 31, 3:26 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 AM CDT MON MAR 31 2008

.SHORT TERM...
QUESTION TODAY IS SNOW AMOUNTS IN THE FAR SOUTH. LOOKING OVER THE
VARIOUS GUIDANCE AND HPC SNOWFALL GUIDANCE...WILL LEAN TOWARD 00Z
GFS SOLN ATTM...THOUGH 06Z NAM COMING IN LOOKS BETTER THAN ITS 00Z
RUN IN REGARDS TO PCPN AMOUNTS ALONG ND/SD BORDER. LOOKING AT RUC
AND CANADIAN AS WELL...ALL PINPOINT TO THE NORTHERN EDGE OF 3-4
INCH ACCUMS RUNNING ALONG ND/SD BORDER THRU GRANT COUNTY THEN INTO
TODD COUNTY MN. THIS NRN LINE COULD OF COURSE FLUNCTUATE A LITTLE
NORTH OR SOUTH. ATTM PER LATEST SWOMCD REGARDING HEAVY SNOW BAND
SETTING UP IN SE ND INTO SW MN WOULD FAVOR ABOVE ABOVE MENTIONED
NRN EXTENT OF 3-4 INCH SNOWS OR EVEN A BIT FARTHER SOUTH. THUS
CONFIDENT ENOUGH TO GO A SNOW ADVISORY FOR GRANT COUNTY MN BUT NOT
CONFIDENT ENOUGH TO SPREAD ADVISORY LEVELS SNOWS INTO SARGENT AND
RICHLAND COUNTIES ND AND INTO OTTER TAIL...WILKIN...AND WADENA
COUNTIES MN.  WILL MAINTAIN PREV FCST IDEAS OF 1-3 IN THESE AREAS.

ACTUALLY PREV FCST WAS REAL GOOD AND HIT THE MARK. MAIN ISENTROPIC
LIFT AT 290K LEVEL IS THIS MORNING WITH STRONG LIFT OVER WCNTRL
INTO SW MN AND ERN SD WITH OVER 4 G/KG MIXING RATIOS ADVECTING
IN. PERIOD OF THIS STRONG LIFT IS PRETTY BRIEF AND TAPERS OFF THIS
AFTN AS MAIN FOCUS SHIFTS TOWARD THE TWIN CITIES AREA AND NW
WISCONSIN. THEN DOWNGLIDE AND DRYING OUT AFTER 03Z TONIGHT.
WILL CONTINUE TO SPREAD SOME LIGHT SNOW AS FAR NORTH AS VALLEY
CITY-FARGO-DTL-BEMIDJI LINE TODAY WITH NOTHING NORTH OF THIS LINE.

FOR TONIGHT...CLEARING WILL WORK SOUTHWARD IN SUBSIDENCE BEHIND
SYSTEM WITH LIGHT SNOW LINGERING IN FAR SOUTHEASTERN AREAS TIL
PAST MIDNIGHT. ON TUESDAY...HIGH PRESSURE MOVING THRU AREA IN THE
MORNING WITH A WEAK 500 MB SHORT WAVE NOTED MOVING INTO NCNTRL ND
TUTES AFTN AND INTO NE ND TUES EVE. PER DISCUSSION WITH WFO
BIS...ISOLD SHOWER POSSIBLE WITH WAVE AT PEAK HEATING DUE TO COLD
AIR ALOFT MAINLY OVER CNTRL/WRN ND. WILL LEAVE OUT PCPN CHANCE IN
ERN ND FOR NOW AS CHANCE IS MINIMAL.

ANOTHER STRONGER SHORT WAVE WILL MOVE THRU SOUTH DAKOTA ON
WEDNESDAY WITH ENOUGH LIFT TO GENERATE SOME PCPN MAINLY IN ERN SD
INTO SE ND/WRN MN. PCPN TYPE WOULD APPEAR TO BE MOSTLY RAIN WITH
SOME CHC OF WET SNOW CHANGEOVER IN A FEW SPOTS WHERE VORT MOVES
OVERHEAD DUE TO DYNAMIC COOLING. PCPN AMTS LOOK LIGHT.

.LONG TERM...
NO CHANGES THURSDAY THROUGH SUNDAY TIME PERIOD. LOOKS PRETTY MILD
THURSDAY. GFS IS STRONGER WITH COLD FRONT AND 850 MB COOLING
DROPPING SOUTHWARD FRI AND IS STRONGEST BY FAR WITH SHORT WAVE AND
SFC LOW MOVING THRU SAT NIGHT. ATTM STAYED WITH THE WEAKER
CANADIAN AND ECMWF WHICH FOLLOWS PREV FCST WELL.

&&

.AVIATION...
WOULD EXPECT VFR CEILINGS AT TAF SITES TODAY...SOME CHANCE OF MVFR
CIGS FROM -SN AT FARGO FOR A PERIOD MIDDAY INTO THE AFTN THOUGH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...SNOW ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MNZ040.

&&

RIDDLE
Hazardous weather outlook, Mar 30, 10:20 AM CDT, 17 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1020 AM CDT SUN MAR 30 2008

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
1020 AM CDT SUN MAR 30 2008

...SNOW IS POSSIBLE FOR THE SOUTHERN RED RIVER VALLEY ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT CHANCE FOR SNOW WILL BE ON MONDAY SOUTH OF INTERSTATE
94. UP TO 5 INCHES OF SNOW WILL BE POSSIBLE IN GRANT COUNTY
MINNESOTA. SNOW AMOUNTS WILL TAPER OFF FARTHER NORTH TOWARDS I-94
AND MINNESOTA HIGHWAY 10.

A STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS AND PRODUCE THE
SNOW OVER THE SOUTHERN RED RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

HOPPES/TG

Nearby

Snow Advisories in Minnesota, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.